Childhood Diseases

Posted by: Adele | 2012-06-26


reaction to klarithran sus

Hi, my son is allergic to pennislin and therefore cannot get a wide variety of antibiotics. The dr prescribed Klarithrann suspension 125mg to him, and about 4-5 days after giving it to him he got a terrible rash/hives that was all over his body, one of the dr''s even thought it was measels because the rash looks the same, it was on his arms and legs and face. I started giving him anthehistamin about 2 days ago, and it seems to work. Is it possble that it is the Klarithran because he was on no other meds. and what in the Klarithran can give him this terrible side effect. and will the anthehistamin help and make it dissapear completely? thank you

Expert's Reply



You have given an excellent description of your son's reaction to the Klarithran syrup. He has definitely had a typical allergic reaction to this antibiotic. Klarithran is the trade name for an antibiotic called klarithromycin. He must not have this antibiotic again in the future and also cannot have penicillin. Always tell the doctor about his allergies to these antibiotics. It would be best to get him a Medic Alert disc stating that he is allergic to penicillin and klarithromycin. In the meantime continue with the antihistamine until his skin rash has cleared up completely.It would be best to give him Allecet Syrup 5ml once daily as the antihistamine.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.